© 2023 MJH Life Sciences™ and dvm360 | Veterinary News, Veterinarian Insights, Medicine, Pet Care. All rights reserved.
In a dvm360® interview, an associate professor of large animal internal medicine outlined symptoms of an equine experiencing blister beetle poisoning.
In a dvm360® interview, Sandy Taylor, DVM, PhD, DACVIM-LAIM, associate professor of large animal internal medicine at Purdue University College of Veterinary Medicine, shared warning signs of cantharidin toxicosis in horses, or blister beetle poisoning.
View the video below for the entire discussion. The following is a partial transcript.
Sandy Taylor, DVM, PhD, DACVIM-LAIM: When we looked at studies of horses who have had [cantharidin toxicosis], most of them had shown signs of colic first. So they look like they have abdominal pain, well that's such a common thing we see in horses. Most of the time when we see colic, it's because they have a colon impaction or a twisted gut or something that's much more common than cantharidin, so that can make it a little bit tricky.